Wyoming, 2006

Hail in Wyoming, May 28, 2006

May 28, 2006 · NWS CYS · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at May 28, 12:59 PM MST, 2 hours 58 minutes earlier.

Area forecast discussion, May 28, 12:59 PM MST, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
159 PM MDT SUN MAY 28 2006

.SHORT TERM...THE PARENT LOW RESPONSIBLE FOR THE CURRENTLY UNSTABLE
WEATHER WILL PULL AWAY INTO CANADA OVERNIGHT DRIVING A SURFACE HIGH
THROUGH THE REGION LATER TONIGHT. THIS WILL BRING SEASONABLE AND
PLEASANT WEATHER FOR MEMORIAL DAY.  IN THE MEANTIME...SHOWERS AND
THUNDERSTORMS ARE SPREADING INTO SOUTHERN ALBANY AND CARBON COUNTIES
THIS HOUR...EXACTLY WHERE THE RUC RESOLVED SOME INSTABILITY IN ITS
18Z RUN...THUS HAVE CONFIDENCE IN ITS LATER DEPICTION OF INSTABILITY
SPREADING THROUGH THE CWA AND CLIMAXING IN THE NORTHERN PANHANDLE
AROUND 00Z.  A SEVERE THUNDERSTORM THREAT WILL EXIST ESPECIALLY IN
THE PANHANDLE WHERE SURFACE CONVERGENCE WILL BE AIDED BY UPPER JET
DYNAMICS.  THINGS SHOULD QUIET DOWN BY 06Z OR SO WHEN THE DRY
SURFACE HIGH WILL MAKE A PUSH THROUGH THE CWA.

.LONG TERM...BY MONDAY NIGHT THE UPPER LOW AND SHORTWAVE TROUGH ARE
WELL NORTH OF THE CWA.  THEN THROUGH WEDNESDAY...SOME MODELS MOVE
A WEAKER SHORTWAVE TROUGH OVER THE REGION...WHILE OTHERS ARE FLATTER
WITH THE FLOW ALOFT.  THE GFS HAS BEEN AND ITS 12Z RUN CONTINUES TO
BE THE STRONGEST...WHILE THE 00Z CANADIAN IS THE FLATTEST OF THE
MODELS.  AS SURFACE HIGH PRESSURE SLOWLY BUILDS OVER THE CWA...WEAK
BOUNDARY LAYER UPSLOPE LOOKS TO BE PRESENT THROUGH WEDNESDAY.  MOST
MODELS DEVELOP SOME PRECIPITATION OVER THE EAST PART OF THE CWA
MAINLY IN THE AFTERNOON AND EVENING HOURS.  THE 06Z DGEX AND NOGAPS
ARE DEPICTING THE PRECIPITATION TO BE MORE WIDESPREAD THAN THE OTHER
MODELS.  A RIDGE ALOFT THEN BUILDS BACK OVER THE ROCKIES STARTING
ON THURSDAY PER MOST MODELS WHICH WILL RETURN THE CWA BACK TO WARM
TEMPERATURES AND GENERALLY DRY WEATHER.  MODELS MAINLY DIFFER BY
NEXT WEEKEND WITH THE 06Z GFS MOVING A SIGNIFICANT SHORTWAVE TROUGH
OVER THE NORTHERN AND CENTRAL ROCKIES ON SUNDAY.  OTHER MODELS STILL
HOLD ONTO THE RIDGE...INCLUDING THE 00Z AND 12Z GFS AND ECMWF.  THE
12Z GFS DOES MOVE A WEAKER SHORTWAVE TROUGH OVER THE CWA FRIDAY AND
FRIDAY EVENING.  AT THIS TIME WILL FOLLOW THE 00Z AND 12Z GFS AND
ECMWF AND WILL LEAN TOWARD KEEPING THE CWA DRY FROM THURSDAY THROUGH
NEXT SUNDAY WITH WARMING TEMPERATURES.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SOWKO/WEILAND
Hazardous weather outlook, May 28, 9:11 AM MST, 6 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1011 AM MDT SUN MAY 28 2006

NEZ054-055-WYZ059>070-291615-
KIMBALL-CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-
SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-
PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
1011 AM MDT SUN MAY 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SOME THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON. A FEW STORMS
IN NIOBRARA AND GOSHEN COUNTIES MAY BECOME STRONG ENOUGH TO
PRODUCE GUSTY WINDS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE WILL BE A CHANCE OF SOME THUNDERSTORMS MAINLY ON TUESDAY AND
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

NEZ001>003-019>021-291615-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-
1011 AM MDT SUN MAY 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON INTO EARLY
THIS EVENING IN THE PANHANDLE. SOME STORMS COULD BECOME QUITE
STRONG...PRODUCING STRONG WINDS AND HAIL...ESPECIALLY IN THE
NORTHERN HALF OF THE PANHANDLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE WILL BE A CHANCE OF SOME THUNDERSTORMS MAINLY ON TUESDAY AND
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO EARLY THIS
EVENING.

SOWKO

In the hours before

Local storm report, May 28, 2:44 PM MST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
344 PM MDT SUN MAY 28 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0338 PM     HAIL             4 N WHEATLAND           42.11N 104.96W
05/28/2006  M0.25 INCH       PLATTE             WY   TRAINED SPOTTER

&&
Local storm report, May 28, 3:31 PM MST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
431 PM MDT SUN MAY 28 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0427 PM     HAIL             23 N GUERNSEY           42.60N 104.74W
05/28/2006  M0.75 INCH       PLATTE             WY   TRAINED SPOTTER

&&

The radar

The Cheyenne radar (KCYS), 189 km away, was scanning. The volume nearest the first event began at 22:57 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Niobrara

When
May 28, 3:57 PM MST to 4:00 PM MST
Where
Niobrara County, 5 mi N of Lusk
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
42.833, -104.450

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2006Every state in 2006This day in weather historyWarnings in Wyoming, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5505837.